Arizona, 2015Heavy Snow in Arizona, December 14, 2015
December 14, 2015 · NWS FGZ · 5 events in 5 counties and zones
A fast moving and cold storm system brought snow to portions of northern Arizona.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving and cold storm system brought snow to portions of northern Arizona.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Dec 14, 3:55 AM MST, 5 minutes earlier.
Area forecast discussion, Dec 14, 3:55 AM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
355 AM MST MON DEC 14 2015
.SYNOPSIS...A COLD AND FAST MOVING WINTER STORM WILL BRING AREAS OF
SNOW AND LOWER ELEVATION RAIN TO MUCH OF THE REGION TODAY AND EARLY
TONIGHT. CLEARING TONIGHT WILL USHER IN THE COLDEST TEMPERATURES OF
THE SEASON. COLD...BUT DRY WEATHER...WILL LAST THROUGH WEDNESDAY
BEFORE A WARMING TREND DEVELOPS HEADING INTO NEXT WEEKEND.
&&
.DISCUSSION...AN INTENSE AND DEEPENING LOW OVER SOUTHERN NEVADA WILL
DRIVE A COLD FRONT THROUGH NORTHERN/CENTRAL ARIZONA THIS MORNING.
FOLLOWING THE FRONT WILL BE AN IMPRESSIVE 500MB COLD POOL THAT WILL
INDUCE CONVECTIVE SHOWERS BY EARLY AFTERNOON AND INTO THE EVENING.
RADAR SHOWING PRECIPITATION OUT AHEAD OF THE FRONT...AS FAR EAST AS
FLAGSTAFF THIS MORNING. THE MOST INTENSE PRECIPITATION IS FARTHER
WEST WITH THE FRONT. MESOSCALE MODELS ARE INDICATING SOME INTENSE
SNOW BANDS ALONG THE RIM AFTER SUNRISE TODAY...ALTHOUGH THE SPEED OF
THE FRONT WILL PARTIALLY LIMIT SNOWFALL TOTALS.
THE FRONT MAKES IT TO THE NEW MEXICO BORDER BY EARLY AFTERNOON AND
WEAKENS A BIT AS IT DOES. THIS SHOULD LIMIT THE SNOWFALL OVER THE
WHITE MOUNTAINS AND POINTS NORTHEAST...WE HAVE DECIDED NOT TO ADD
THE WHITE MOUNTAINS TO THE ADVISORY AT THIS TIME.
CONVECTIVE SHOWERS WILL DEVELOP FROM WEST TO EAST BEHIND THE FRONT.
THE -32C COLD POOL SHOULD MAKE FOR SOME FAIRLY IMPRESSIVE SNOW
SQUALLS...LASTING INTO THE EARLY EVENING.
VERY COLD CONDITIONS SETTLE INTO THE REGION AFTER THIS STORM...WITH
THE COLDEST DAY AND NIGHT TEMPERATURES SO FAR THIS SEASON THROUGH
WEDNESDAY. DRIER AND WARMER WEATHER DEVELOPS THURSDAY THROUGH
SATURDAY AS A HIGH BUILDS OVER THE AREA. LONG RANGE MODELS STILL
INDICATE A DECENT CHANCE OF MORE RAIN AND SNOW EARLY NEXT WEEK.
&&
.AVIATION...FOR THE 12Z PACKAGE...A COLD FRONT WILL BRING LOW CLOUDS
WITH RAIN AND SNOW SHOWERS ACROSS THE AREA FROM WEST TO EAST TODAY.
EXPECT WDSPRD MVFR TO IFR CONDITIONS. SOUTH-SOUTHWEST WINDS WITH
GUSTS BETWEEN 20 TO 35 KNOTS OVER AND DOWNSTREAM OF HIGH TERRAIN.
WINDS WILL TURN TO A MORE WESTERLY DIRECTION ONCE THE FRONT PASSES
SHOWER ACTIVITY WILL SLOWLY DIMINISH FROM WEST TO EAST AFTER 00Z
TUE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY ABOVE 4000 FEET UNTIL 6 PM MST THIS EVENING
AZZ004-006>008-015-037-038.
WINTER WEATHER ADVISORY ABOVE 4000 FEET FROM 8 AM UNTIL 8 PM MST
AZZ010-011-016-018-039-040.
&&
PUBLIC...PETERSON
AVIATION...MAS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 13, 2:29 PM MST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
229 PM MST SUN DEC 13 2015
AZZ004>018-037>040-140600-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
229 PM MST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TONIGHT
AFTER A MOSTLY SUNNY AND WARMER DAY TODAY...A COLD PACIFIC STORM
SYSTEM WILL ARRIVE IN ARIZONA LATER TONIGHT AND INTO MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD PACIFIC STORM WILL BRING BLUSTERY CONDITIONS TO THE REGION
ON MONDAY. AREAS OF RAIN AND SNOW WILL SPREAD FROM WEST TO EAST
FROM EARLY MONDAY MORNING THROUGH MONDAY EVENING.
LIGHT TO MODERATE ACCUMULATIONS ARE LIKELY ABOVE 3500 FEET...A
WINTER WEATHER ADVISORY IS IN EFFECT FOR MONDAY. PLEASE SEE NWS
TEXT PRODUCT PHXWSWFGZ FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Western Mogollon Rim
- When
- December 14, 4:00 AM MST to 4:30 PM MST
- Where
- Western Mogollon Rim forecast zone
- Reported by
- Public
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
Munds Park received 9.3 inches of new snow at about 6600 feet above sea level.
Heavy Snow, Yavapai County Valleys and Basins
- When
- December 14, 5:00 AM MST to 9:15 AM MST
- Where
- Yavapai County Valleys and Basins forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.600, -112.554 (the zone’s center; the record gives no point)
Two inches of snow fell 3 miles southwest of Cottonwood at an elevation of around 4000 feet.
Heavy Snow, Northern Gila County
- When
- December 14, 6:00 AM MST to 11:30 AM MST
- Where
- Northern Gila County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 33.800, -110.812 (the zone’s center; the record gives no point)
Four inches of snow fell in Payson at an elevation of around 4800 feet. Six inches of snow fell about one mile northwest of Kohls Ranch at an elevation of around 5800 feet.
Heavy Snow, Eastern Mogollon Rim
- When
- December 14, 6:00 AM MST to 5:00 PM MST
- Where
- Eastern Mogollon Rim forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.620, -111.045 (the zone’s center; the record gives no point)
Eight inches of snow fell in Forest Lakes, Happy Jack, and Clints Well at elevations between 7200 and 7600 feet.
Heavy Snow, White Mountains
- When
- December 14, 10:00 AM MST to 2:30 PM MST
- Where
- White Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.398, -109.905 (the zone’s center; the record gives no point)
Six inches of snow fell in Show Low at an elevation of around 6800 feet.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Illinois, December 14, 2015$40,000 · 70 kt wind · 1 event
- Winter Storm in Wyoming, December 14 to 15, 201528 events
- Winter Storm and Heavy Snow in Colorado, December 14 to 16, 201519 events
- Winter Storm and Winter Weather in Colorado, December 14 to 15, 201516 events
- Winter Storm in Montana, December 14 to 15, 201515 events
- Damaging Winds in Michigan, December 14, 201552 kt wind · 7 events
- Winter Storm and Heavy Snow in Utah, December 14 to 15, 20156 events
- Heavy Snow and High Wind in New Mexico, December 14 to 15, 201551 kt wind · 6 events
- Winter Storm in Wyoming, December 14 to 16, 20154 events
- Ice Storm in Kansas, December 14 to 15, 20154 events
- Winter Weather in Nebraska, December 14, 20153 events
- Winter Storm in Montana, December 14 to 15, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605780, 605794, 605764, 605795, 605775.